Alert archive / Illinois / River Flood Warnings in 2022
River Flood Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jul 17, 2022, 9:44 AM CDT for Clay County, Richland County, Illinois. It took effect at Jul 17, 2022, 9:43 PM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2022, 9:44 AM CDT (14:44 UTC)
- In effect from
- Jul 17, 2022, 9:43 PM CDT
- Expired
- Jul 23, 2022, 9:53 PM CDT
- In force
- 6 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jul 17, 5:42 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 17, 5:42 AM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 542 AM CDT Sun Jul 17 2022 .SYNOPSIS... Issued at 341 AM CDT Sun Jul 17 2022 Unsettled weather is in store for central Illinois today as a disturbance triggers showers and thunderstorms across the area. The rain will be heaviest and most widespread along and south of the I-72 corridor. Due to extensive cloud cover and showers, high temperatures will only reach the middle to upper 70s. && .SHORT TERM...(Today and tonight) ISSUED AT 341 AM CDT Sun Jul 17 2022 08z/3am surface analysis shows a nearly stationary frontal boundary extending from northern Indiana southwestward to near Kansas City. An area of low pressure along the front currently just southeast of Kankakee is triggering scattered thunderstorms across central/northern Indiana. Meanwhile a second low further west is producing a large cluster of storms across northern Missouri. The Missouri convection will gradually develop/spread E/SE along and just north of the boundary as the morning progresses. Based on satellite/radar trends and latest suite of CAMs, it appears areas along and south of I-72 will be favored for the most widespread showers. SBCAPEs of 1000-1500J/kg and 0-6km bulk shear of 30-40kt will support the potential for a few strong storms south of I-70 this afternoon...although the best chance for severe will be focused much further south closer to the Ohio River where SBCAPEs will exceed 2500J/kg. The showers and thunderstorms will gradually shift east of the I-55 corridor by mid-afternoon, then east of I-57 by mid-evening. High temperatures today will only reach the middle to upper 70s, while lows tonight drop into the middle to upper 60s. .LONG TERM...(Monday through Saturday) ISSUED AT 341 AM CDT Sun Jul 17 2022 A few showers/storms may re-develop along/east of I-57 on Monday as the upper trough axis gradually shifts eastward into the Ohio River Valley. Meanwhile further west, a partly sunny and dry day is anticipated across the remainder of central Illinois. As the upper ridge anchored over the central/southern Plains builds northeastward, upper heights will rise and temps will warm into the upper 80s and lower 90s by Tuesday. As has been advertised by the past several model runs, a vigorous short-wave trough is progged to track along the northern periphery of the ridge near the U.S./Canadian border Tuesday into Wednesday. As the wave digs into the Great Lakes, it will push a cold front into central Illinois Tuesday night/Wednesday morning. Models still show a dry FROPA due to mid-level capping, with better convective chances further north across Wisconsin into Michigan where stronger forcing immediately ahead of the wave stands a better chance of breaking the cap. Have therefore maintained a dry forecast Tuesday night into Wednesday. Once the front passes, a slightly cooler and drier airmass will spill into the area on Thursday as highs drop back into the upper 80s and dewpoints remain in the 60s. After that, it appears the upper ridge will once again strengthen over the region...bringing hotter weather back by next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 542 AM CDT Sun Jul 17 2022 IFR ceilings prevail at all central Illinois terminals except KPIA early this morning. A large area of rain with a few embedded thunderstorms is currently tracking across northern Missouri and will spill across the Mississippi River over the next few hours. Based on radar trends, think most of the steady rain will stay south of I-74. Have therefore only included VCSH at KPIA/KBMI/KCMI. Further south, have carried predominant showers with VCTS through 18z at KSPI and 20z at KDEC. Once the showers depart, ceilings will improve to VFR or scatter at the western sites late this afternoon/evening. MVFR ceilings may linger or re-develop later tonight at both KDEC and KCMI. Winds will initially be light/variable, then will become W/NW at less than 10kt this afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jul 17, 4:42 AM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 442 AM CDT Sun Jul 17 2022 ILZ027>031-036>038-040>057-061>063-066-180945- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham- 442 AM CDT Sun Jul 17 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. Scattered thunderstorms are expected today and tonight. Some of these storms could produce locally heavy rain that results in ponding of water or flooding, especially south of I-72. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ067-068-071>073-180945- Jasper-Crawford-Clay-Richland-Lawrence- 442 AM CDT Sun Jul 17 2022 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Today and tonight. Scattered thunderstorms are expected today and tonight. Some of these storms could produce locally heavy rain that results in ponding of water or flooding. A few strong to severe storms are also possible this afternoon and evening with damaging winds the primary hazard. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices of 100 to 105 degrees are expected Tuesday and Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Deubelbeiss
In the hours before
Local storm report, Jul 17, 7:30 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
730 AM CDT SUN JUL 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN EFFINGHAM COUNTY AIRPOR 39.07N 88.53W
07/17/2022 M2.27 INCH EFFINGHAM IL AWOS
AWOS STATION K1H2 EFFINGHAM COUNTY MEM AP.
0700 AM HEAVY RAIN TEUTOPOLIS 39.13N 88.48W
07/17/2022 M1.04 INCH EFFINGHAM IL MESONET
MESONET STATION FW1289 TEUTOPOLIS.
&&Local storm report, Jul 17, 7:57 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
757 AM CDT SUN JUL 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD EFFINGHAM 39.12N 88.55W
07/17/2022 EFFINGHAM IL EMERGENCY MNGR
ROAD CLOSED AT JEFFERSON AVE AND WALNUT ST
DUE TO FLOODING.
&&Local storm report, Jul 17, 8:02 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
802 AM CDT SUN JUL 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 3 SE TEUTOPOLIS 39.10N 88.43W
07/17/2022 M1.56 INCH EFFINGHAM IL COCORAHS
COCORAHS STATION IL-EF-9 TEUTOPOLIS 3.4 SE.
&&Local storm report, Jul 17, 8:50 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
850 AM CDT SUN JUL 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 3 WNW EFFINGHAM 39.13N 88.59W
07/17/2022 M2.10 INCH EFFINGHAM IL COCORAHS
COCORAHS STATION IL-EF-6 EFFINGHAM 2.3 WNW.
&&Local storm report, Jul 17, 8:51 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
851 AM CDT SUN JUL 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 SSE EFFINGHAM 39.11N 88.53W
07/17/2022 M2.36 INCH EFFINGHAM IL CO-OP OBSERVER
CO-OP OBSERVER STATION EFMI2 EFFINGHAM 1SE.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:18 PM CDT | Special Weather Statement | ILX | Clark | 27 min |
| Jul 16, 9:48 PM CDT | Special Weather Statement | ILX | Clark | 27 min |
| Jul 16, 10:02 PM CDT | Special Weather Statement | ILX | Edgar | 28 min |
| Jul 17, 7:07 AM CDT | Flash Flood Warning | ILX | Effingham | 3 hr |
| Jul 17, 9:10 AM CDT | Flash Flood Warning | ILX | Clay, Effingham, Jasper | 3 hr |
| Jul 17, 2:47 PM CDT | Special Weather Statement | ILX | Richland | 28 min |
| Jul 17, 4:43 PM CDT | Areal Flood Advisory | ILX | Clay, Richland | 107 min |
Nearby
River Flood Warnings in Illinois, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.